Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 529, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 4, 2016, 3:43 PM MDT for Yuma County, Colorado; Cheyenne County, Kansas; Dundy County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2016, 3:43 PM MDT (21:43 UTC)
- Expired
- Sep 4, 2016, 4:34 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:10 PM MDT | HAIL 2.5 | 7 Nnw Alvin, CO | |
| Sep 4, 4:13 PM MDT | HAIL 3 | 9 Nnw Alvin, CO | SOCIAL MEDIA REPORT. IMAGE POSTED OF HAILSTONE AND TAPE MEASURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WUUS53 KGLD 042143
SVRGLD
COC125-KSC023-NEC057-042245-
/O.NEW.KGLD.SV.W.0529.160904T2143Z-160904T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
WESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 445 PM MDT/545 PM CDT/
* AT 343 PM MDT/443 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES WEST OF HAIGLER...OR 10 MILES SOUTHEAST OF WRAY...MOVING
NORTH AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WRAY...HAIGLER...ALVIN...WAUNETA AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 237 AND 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10205 4035 10166 3995 10192 3999 10225
4044 10228 4044 10205
TIME...MOT...LOC 2143Z 199DEG 38KT 3997 10209
HAIL...1.50IN
WIND...60MPH
$$
HUSTED5 follow-up statements
843
WWUS53 KGLD 042201
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN SEP 4 2016
KSC023-042210-
/O.CAN.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
CHEYENNE KS-
401 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY
IN NORTHWESTERN KANSAS IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO...AND SOUTHWESTERN NEBRASKA.
LAT...LON 4035 10205 4035 10166 4006 10190 4016 10224
4044 10228 4044 10205
TIME...MOT...LOC 2200Z 199DEG 38KT 4014 10201
$$
COC125-NEC057-042245-
/O.CON.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
YUMA CO-DUNDY NE-
401 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN YUMA AND WESTERN DUNDY COUNTIES...
AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HAIGLER...OR 12 MILES EAST OF WRAY...MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALVIN AND WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10205 4035 10166 4006 10190 4016 10224
4044 10228 4044 10205
TIME...MOT...LOC 2200Z 199DEG 38KT 4014 10201
HAIL...1.00IN
WIND...60MPH
$$
HUSTED455
WWUS53 KGLD 042207
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT SUN SEP 4 2016
COC125-NEC057-042245-
/O.CON.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
YUMA CO-DUNDY NE-
407 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN YUMA AND NORTHWESTERN DUNDY COUNTIES...
AT 407 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF CRETE...OR 20 MILES SOUTHEAST OF HOLYOKE...MOVING NORTH AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10190 4019 10199 4023 10219 4044 10228
4044 10205 4035 10205
TIME...MOT...LOC 2207Z 185DEG 45KT 4036 10206
HAIL...1.50IN
WIND...60MPH
$$
HUSTED263
WWUS53 KGLD 042215
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT SUN SEP 4 2016
COC125-NEC057-042245-
/O.CON.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
YUMA CO-DUNDY NE-
415 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN YUMA AND NORTHWESTERN DUNDY COUNTIES...
AT 414 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LAMAR...OR 15 MILES SOUTHEAST OF HOLYOKE...MOVING NORTH AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 410 PM MDT...HAIL TO TENNIS
BALL SIZE WAS REPORTED 7 MILES NORTH NORTHWEST OF ALVIN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4025 10195 4032 10223 4044 10228 4044 10205
4035 10205 4035 10190
TIME...MOT...LOC 2214Z 192DEG 36KT 4044 10207
HAIL...2.50IN
WIND...60MPH
$$
HUSTED520
WWUS53 KGLD 042227
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT SUN SEP 4 2016
NEC057-042237-
/O.CAN.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
DUNDY NE-
427 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNDY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 4034 10217 4037 10225 4044 10228 4044 10205
4037 10205
TIME...MOT...LOC 2227Z 236DEG 38KT 4041 10218
$$
COC125-042245-
/O.CON.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
YUMA CO-
427 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN YUMA COUNTY...
AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF HOLYOKE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN YUMA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4034 10217 4037 10225 4044 10228 4044 10205
4037 10205
TIME...MOT...LOC 2227Z 236DEG 38KT 4041 10218
HAIL...1.25IN
WIND...60MPH
$$
HUSTED156
WWUS53 KGLD 042234
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT SUN SEP 4 2016
COC125-042244-
/O.CAN.KGLD.SV.W.0529.000000T0000Z-160904T2245Z/
YUMA CO-
434 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 4034 10217 4037 10225 4044 10228 4044 10205
4037 10205
TIME...MOT...LOC 2233Z 199DEG 38KT 4048 10215
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:03 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 4, 2:03 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
203 PM MDT SUN SEP 4 2016
.SHORT TERM...(This evening through Monday)
Issued at 152 PM MDT Sun Sep 4 2016
Main concerns once again are thunderstorm coverage and heavy
rainfall/flash flooding/flooding concerns. Confidence is lowered
due to poor performance of models with yesterdays event, and some
model disagreement on how the evolution of tonight will pan out.
Air mass remains very moist and unstable. Area soundings this
morning showed precipitable water values near 1.5 inches.
A persistent instability/theta-e axis remains draped across the
center of the area from southwest to northeast. There one surface
boundary near the western end of the area and another draped over
the eastern end. PV/Satellite analysis show a decent shortwave
moving in from the southwest. At the same time all the models show
a right rear quadrant of the upper draped across the area. The
shortwave and jet lift move across the area from west/southwest to
the east through the evening.
Where the models are having trouble is where to put the
development. Some have it in the west and others in the east.
Considering that currently thunderstorms have developed and are
now moving into the western portion of the area, that looks to be
the way to go. Current trends favor the Rap and Hrrr.
So expect scattered thunderstorms producing heavy rainfall to move
across the area once again. Due to instability and shear in place,
severe looks likely as well. All in all a similar setup to the
last few days. So will keep the flash flood watch going with the
northeast portion of the area extremely susceptible to more
rainfall and flooding.
For Monday...with exception of jet lift, setup looks similar
tomorrow. Instability/moisture axis remains in the same place. So
more thunderstorms will be expected along with locally heavy
rainfall and possible severe.
.LONG TERM...(Monday night through Sunday)
Issued at 145 PM MDT Sun Sep 4 2016
Trough extends down out of western Canada all the say into the
southern portions of California Monday night into Tuesday morning
with high pressure over the southern Mississippi Valley. The surface
boundary draped from southwest to northeast across the CWA continues
to remain nearly stationary as we head through the day on Tuesday.
This will provide a focus for scattered thunderstorm activity
through the afternoon and into the evening once more with only
moderate instability and relatively weak upper level support
provided by passing shortwaves. A cold front will push through the
region later on Tuesday with slightly drier air behind it that will
linger into the middle to end of the week. Dry weather prevails
through Saturday with another, stronger cold front traversing the
region on Friday. Due to dry air in place preceding the front, PoPs
will be low across the CWA and should remain east of the region.
Afternoon high temperatures will be in the middle to upper 80s
Tuesday with a few 90 degree locations in the eastern portions of
the CWA. Slightly cooler highs prevail for Wednesday and Thursday
with highs in the middle 80s. Cold frontal passage will cool things
off a bit heading into Friday and Saturday with afternoon high
temperatures reaching the upper 70s to lower 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1136 AM MDT Sun Sep 4 2016
Generally clearing skies are being observed at both TAF sites with
VFR conditions at kgld and becoming VFR at KMCK. We will see
another chance of thunderstorms this afternoon at both locations
with a better chance at KMCK. Stayed with VCTS at KGLD due to
uncertainty with regards to the location of the TS initiation. A
relatively strong low level jet will form and bring LLWS to KMCK
beginning later this afternoon.
&&
.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch until midnight MDT /1 AM CDT/ tonight for
KSZ001>004-013>016-027>029.
CO...NONE.
NE...Flash Flood Watch until midnight MDT /1 AM CDT/ tonight for
NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...TL
AVIATION...TLHazardous weather outlook, Sep 4, 10:46 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT SUN SEP 4 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT SUN SEP 4 2016 /1146 AM CDT SUN SEP 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE NORTHEAST THROUGH THIS EVENING. THREATS INCLUDE GOLF BALL SIZE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A FEW TORNADOES WILL ALSO BE POSSIBLE. FLASH FLOODING MAY OCCUR RAPIDLY FOR LOCATIONS THAT HAVE RECEIVED HEAVY RAINFALL RECENTLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE CENTRAL HIGH PLAIN REGION MONDAY AND TUESDAY. A FEW THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Sep 4, 3:02 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
302 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD HILL CITY 39.37N 99.85W
09/04/2016 GRAHAM KS LAW ENFORCEMENT
SOUTH FORK OF THE SOLOMON RIVER IS CURRENTLY AT FLOOD
STAGE, 9 FEET, AND CAUSING MINOR FLOODING NEAR THE RIVER.
ALSO THE STREAMS FLOWING INTO THE SOUTH FORK OF THE
SOLOMON RIVER ARE ALSO FLOODING. DISPATCH ALSO MENTIONED
THAT HE HAD RECEIVED AN UNOFFICIAL REPORT OF 9.5 INCHES
OF RAIN LAST NIGHT.
&&
MBULLERLocal storm report, Sep 4, 3:07 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD LENORA 39.61N 100.00W
09/04/2016 NORTON KS EMERGENCY MNGR
THE EM REPORTED THAT WATER WAS STILL COVERING MANY ROADS
AND BRIDGES IN THE COUNTY. IN ADDITION, PRAIRIE DOG CREEK
AND THE NORTH FORK OF THE SOLOMON RIVER ARE ALSO OUT OF
THEIR BANKS.
&&
MBULLERLocal storm report, Sep 4, 3:14 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST TRIBUNE 38.47N 101.75W
09/04/2016 E60 MPH GREELEY KS TRAINED SPOTTER
ESTIMATED 60 MPH WINDS WITH DIME SIZED HAIL
&&
JNLocal storm report, Sep 4, 3:21 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 ESE IDALIA 39.68N 102.25W
09/04/2016 E1.75 INCH YUMA CO PUBLIC
&&
024Special weather statement, Sep 4, 3:28 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT SUN SEP 4 2016
KSZ001-013-042145-
CHEYENNE KS-SHERMAN KS-
328 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND SHERMAN
COUNTIES IN NORTHWESTERN KANSAS UNTIL 345 PM MDT/445 PM CDT/...
AT 328 PM MDT/428 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF BONNY
RESERVOIR TO 3 MILES NORTH OF RULETON TO 13 MILES SOUTHWEST OF
GOODLAND. MOVEMENT WAS NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 6 AND 26.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT/1100
PM CDT/ FOR NORTHEASTERN AND EAST CENTRAL COLORADO...AND NORTHWESTERN
KANSAS.
LAT...LON 3988 10184 3954 10159 3914 10154 3914 10203
3935 10194 3949 10205 3965 10205
TIME...MOT...LOC 2128Z 234DEG 27KT 3961 10202 3939 10188 3918 10185
HUSTEDLocal storm report, Sep 4, 3:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 NE IDALIA 39.73N 102.26W
09/04/2016 M55.00 MPH YUMA CO MESONET
&&
RHUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 21 min |
| Sep 3, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 53 min |
| Sep 4, 1:53 PM MDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| Sep 4, 2:36 PM MDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| Sep 4, 2:45 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 45 min |
| Sep 4, 3:09 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 51 min |
| Sep 4, 3:59 PM MDT | Special Weather Statement | GLD | Phillips | 16 min |
| Sep 3, 6:08 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 52 min |
| Sep 3, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 49 min |
| Sep 3, 6:13 PM MDT | Tornado Warning | GLD | Graham | 32 min |
| Sep 3, 6:26 PM MDT | Flash Flood Warning | GLD | Decatur, Norton | 10 hr |
| Sep 3, 6:39 PM MDT | Special Weather Statement | GLD | Norton | 36 min |
| Sep 3, 6:44 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 46 min |
| Sep 3, 6:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 49 min |
| Sep 3, 7:00 PM MDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 8 hr |
| Sep 3, 7:02 PM MDT | Special Weather Statement | GLD | Sherman | 13 min |
| Sep 3, 7:11 PM MDT | Flash Flood Warning | GLD | Graham | 9 hr |
| Sep 3, 7:22 PM MDT | Special Weather Statement | GLD | Decatur | 23 min |
| Sep 3, 7:27 PM MDT | Special Weather Statement | GLD | Graham | 33 min |
| Sep 3, 7:43 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 47 min |
| Sep 3, 7:47 PM MDT | Special Weather Statement | GLD | Norton | 13 min |
| Sep 3, 7:58 PM MDT | Special Weather Statement | GLD | Graham | 32 min |
| Sep 3, 8:09 PM MDT | Flash Flood Warning | GLD | Graham, Norton | 8 hr |
| Sep 3, 8:11 PM MDT | Special Weather Statement | GLD | Rawlins | 19 min |
| Sep 3, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 25 min |
| Sep 3, 8:20 PM MDT | Special Weather Statement | GLD | Sherman | 10 min |
| Sep 3, 8:31 PM MDT | Special Weather Statement | GLD | Graham | 29 min |
| Sep 3, 8:38 PM MDT | Flash Flood Warning | GLD | Decatur, Rawlins | 6 hr |
| Sep 3, 8:51 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
| Sep 3, 8:54 PM MDT | Special Weather Statement | GLD | Decatur | 36 min |
| Sep 3, 9:05 PM MDT | Special Weather Statement | GLD | Cheyenne | 10 min |
| Sep 3, 9:24 PM MDT | Special Weather Statement | GLD | Cheyenne | 21 min |
| Sep 3, 9:27 PM MDT | Special Weather Statement | GLD | Graham | 33 min |
| Sep 3, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| Sep 3, 10:18 PM MDT | Special Weather Statement | GLD | Cheyenne | 12 min |
| Sep 3, 10:18 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 42 min |
| Sep 3, 10:29 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 46 min |
| Sep 3, 10:57 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 33 min |
| Sep 3, 11:23 PM MDT | Special Weather Statement | GLD | Rawlins | 22 min |
| Sep 4, 12:46 AM MDT | River Flood Warning | GLD | Norton | 41 hr |
| Sep 4, 1:14 AM MDT | Flash Flood Warning | GLD | Decatur, Norton, Rawlins, Sheridan, Thomas | 3 hr |
| Sep 4, 4:23 AM MDT | Areal Flood Warning | GLD | Decatur, Graham, Norton, Sheridan | 24 hr |
| Sep 4, 4:49 AM MDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 17 hr |
| Sep 4, 2:08 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 67 min |
| Sep 4, 3:15 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 45 min |
| Sep 4, 3:28 PM MDT | Special Weather Statement | GLD | Sherman | 17 min |
| Sep 4, 3:47 PM MDT | Special Weather Statement | GLD | Cheyenne, Sherman | 28 min |
| Sep 4, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 51 min |
| Sep 4, 3:58 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 47 min |
| Sep 4, 4:40 PM MDT | Flash Flood Warning | GLD | Greeley, Logan, Wichita | 6 hr |
| Sep 4, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 62 min |
| Sep 4, 4:52 PM MDT | Special Weather Statement | GLD | Logan | 23 min |
| Sep 4, 5:11 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 64 min |
| Sep 3, 6:29 PM MDT | Special Weather Statement | GLD | Red Willow | 31 min |
| Sep 3, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 45 min |
| Sep 3, 7:29 PM MDT | Special Weather Statement | GLD | Red Willow | 31 min |
| Sep 3, 7:40 PM MDT | Special Weather Statement | GLD | Red Willow | 20 min |
| Sep 3, 7:52 PM MDT | Flash Flood Warning | GLD | Red Willow | 7 hr |
| Sep 3, 7:59 PM MDT | Special Weather Statement | GLD | Red Willow | 31 min |
| Sep 4, 5:39 PM MDT | Special Weather Statement | GLD | Red Willow | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.